Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child having red pimples on face, ears, arms and legs. Not cured by medicine. Any solution?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
My son is one and half year old, from last 2 weeks, he has got some red pimples like thing on his face, ears, arms and legs and those have very bad itching. He is scratching his skin very badly mostly while sleeping. I check this with one pediatrician but she didn't give any reason. she has provided some medicine but still he didn't get any relief. Can you please help me to get the reason of this problem and any solution if itching can be reduced.
Posted Thu, 26 Jul 2012 in Skin Rash
Answered by Dr. Pravin Banodkar 13 hours later

Thanks for the query.

I have read your query with diligence and I would be pleased to answer your question.

The red itchy pimples on the face ears arms and legs can be autoeczematization / papular urticaria / Contact Dermatitis.

I would suggest that you apply a mild hydrocortisone cream on the area twice a day or Desowen Lotion (Desonide, Galderma) twice a day on the affected areas. This is very safe option for your child. You can also apply calamine lotion for a period of 1 week in the evening to reduce the associated itching and inflammation.

Make sure that no wool is used for the child. Keep the child in cotton clothes. Do not use very hot water for bathing and keep the child hydrated.

Also apply a lot of moisturizer (Sebamed or Vaseline body lotion)

If the conditions do not improve, you might need to show him to the dermatologist for clinical examination and to rule out other conditions like scabies, lupus, etc.

Hope this answers your query. Let me know if you have any other concerns.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor